Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 200, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2019, 8:44 PM CDT for Holt County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2019, 8:44 PM CDT (01:44 UTC)
- Expired
- Aug 9, 2019, 9:45 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Holt County, NE
The radar
The North Platte radar (KLNX), 155 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:58 PM CDT | HAIL 1 | 7 Nne Atkinson, NE | A FEW QUARTERS BUT MOSTLY SMALLER AND 41 MPH GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 978 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.3
The text
As transmitted.
174
WUUS53 KLBF 100144
SVRLBF
NEC089-100245-
/O.NEW.KLBF.SV.W.0200.190810T0144Z-190810T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
844 PM CDT Fri Aug 9 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Central Holt County in north central Nebraska...
* Until 945 PM CDT.
* At 843 PM CDT, severe thunderstorms were located along a line
extending from 12 miles south of Spencer to 8 miles north of
Atkinson to Stuart, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
O'neill, O'Neill, Atkinson, Stuart, Chambers, Page, Amelia, Inman,
Emmet, Opportunity, Midway and Scottville.
This includes the following highways...
Highway 20 between mile markers 277 and 328.
Highway 281 between mile markers 165 and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4210 9893 4255 9925 4258 9925 4267 9899
4277 9858 4250 9830 4230 9830
TIME...MOT...LOC 0143Z 324DEG 32KT 4270 9879 4265 9899 4260 9917
HAIL...1.00IN
WIND...60MPH
$$
Jurgensen/CLB3 follow-up statements
657
WWUS53 KLBF 100205
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
905 PM CDT Fri Aug 9 2019
NEC089-100245-
/O.CON.KLBF.SV.W.0200.000000T0000Z-190810T0245Z/
Holt NE-
905 PM CDT Fri Aug 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL HOLT COUNTY...
At 905 PM CDT, a severe thunderstorm was located near Atkinson, or 16
miles northwest of O'Neill, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
O'neill, O'Neill, Atkinson, Stuart, Chambers, Page, Amelia, Inman,
Emmet, Opportunity and Midway.
This includes the following highways...
Highway 20 between mile markers 277 and 328.
Highway 281 between mile markers 165 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4210 9893 4255 9925 4258 9925 4267 9899
4274 9872 4250 9830 4230 9830
TIME...MOT...LOC 0205Z 324DEG 31KT 4259 9893
HAIL...1.00IN
WIND...60MPH
$$
Jurgensen/CLB461
WWUS53 KLBF 100223
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
923 PM CDT Fri Aug 9 2019
NEC089-100245-
/O.CON.KLBF.SV.W.0200.000000T0000Z-190810T0245Z/
Holt NE-
923 PM CDT Fri Aug 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL HOLT COUNTY...
At 922 PM CDT, a severe thunderstorm was located 7 miles northwest of
O'Neill, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
O'neill, O'Neill, Atkinson, Stuart, Chambers, Page, Amelia, Inman,
Emmet, Opportunity and Midway.
This includes the following highways...
Highway 20 between mile markers 277 and 328.
Highway 281 between mile markers 165 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4210 9893 4255 9925 4258 9925 4267 9899
4274 9872 4250 9830 4230 9830
TIME...MOT...LOC 0222Z 310DEG 29KT 4252 9877
HAIL...1.00IN
WIND...60MPH
$$
Jurgensen/CLB386
WWUS53 KLBF 100240
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
940 PM CDT Fri Aug 9 2019
NEC089-100250-
/O.EXP.KLBF.SV.W.0200.000000T0000Z-190810T0245Z/
Holt NE-
940 PM CDT Fri Aug 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOLT COUNTY WILL
EXPIRE AT 945 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4210 9893 4255 9925 4258 9925 4267 9899
4274 9872 4250 9830 4230 9830
TIME...MOT...LOC 0240Z 324DEG 32KT 4240 9865
$$
Jurgensen/CLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:56 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 9, 6:56 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service North Platte NE 656 PM CDT Fri Aug 9 2019 .SHORT TERM...(This evening through Saturday night) Issued at 322 PM CDT Fri Aug 9 2019 The thunderstorm forecast late this afternoon and tonight follows a blend of the HRRR, HREF, RAP, NAMdng and the model blend which places isolated to scattered thunderstorm activity from roughly Deuel county northeast to Valentine. The srn storm activity is expected to weaken early this evening which the nrn storm activity may last for several hours as it advances east through nrn Nebraska. POPs for tonight are capped at 30 percent to account for uncertainties in coverage. Some models like the HRRR produce very little storm activity tonight. A significant and potentially major league heavy rain event could develop across parts of western Nebraska late Saturday afternoon through Saturday night. Precipitable water increases to over 1.70 inches with a deep warm layer supporting tropical type rain processes. The problem with the forecast is locating the low level focus for best rain chances. The models may be placing the h850mb front somewhere across KS with swrn Nebraska in an easterly upslope flow. A frontal location near the NE-KS border would favor swrn Nebraska for heavy rainfall. The location of the front will become known later tonight in the wake of the storm activity across the Dakotas. POPs for this portion of the forecast capped at 50 percent and the forecast uses the same model blend as the tonight period. Once again, some models such as the GFS and ECM produce very little rainfall across wrn Nebraska Saturday while the NAM12 places heavy rain centers of 4 to 6 inches over nern Colorado and nwrn Kansas/far swrn Nebraska. The flood guidance across swrn Nebraska is less than 2 inches in an hour which could easily be eclipsed given the moisture available. .LONG TERM...(Sunday through Friday) Issued at 322 PM CDT Fri Aug 9 2019 The atmosphere transitions from quasi-barotropic to baroclinic Sunday as a nrn stream disturbance infiltrates the tropical moisture plume across the cntl Plains. The GEF output places a broad heavy rain center over wrn and ncntl Nebraska and if this verifies, back- to-back heavy rain events will occur. Parts of ncntl Nebraska might be post-frontal with sfc low pressure over swrn KS and nern WY as high pressure builds in to the upper Midwest. The double-barrel sfc low pressure across WY and CO/KS will produce moist upslope east and southeast winds across wrn Nebraska. The NAM and GFS continue precipitable water above 1.70 inches Sunday night. The GFS and ECM favor Sunday for the better rain chance while the NAM and SREF favor Saturday. A cold front will begin to dry out Wrn and ncntl Nebraska Monday with northwest winds developing. Lingering moisture will continue shower and thunderstorm chances Tuesday and beyond but POPs are 30 percent or lower. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 655 PM CDT Fri Aug 9 2019 The main aviation concern will the chance for rain and thunderstorms across portions of north central Nebraska. At this time, the best chance for development will remain across the north, impacting only KVTN. Frequent lightning, erratic winds, small hail, and heavy rain could all be threats with these thunderstorms. Otherwise, VFR conditions will remain across the region through Saturday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Kulik
Hazardous weather outlook, Aug 9, 4:50 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 450 PM CDT Fri Aug 9 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-102200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 450 PM CDT Fri Aug 9 2019 /350 PM MDT Fri Aug 9 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered thunderstorms are possible this evening, generally across the eastern Panhandle and along and north of highway 20 across northern Nebraska. A severe storm or two is possible and the hazards are large hail, damaging winds and locally heavy rainfall. An isolated tornado is possible across Boyd county and northern Holt counties. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Additional thunderstorms are expected this weekend as a cool front remains stretched across the region. The greatest potential for widespread activity comes Sunday night. Severe storms are possible both Saturday and Sunday evenings, with large hail, strong winds, and torrential rainfall being the main threats. Near daily thunderstorm chances continue Monday and beyond. The threat for severe weather is uncertain during this timeframe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across the eastern Panhandle and north central Nebraska this evening. Reports of tornado activity, hail, wind, and flooding are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 9, 7:40 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT FRI AUG 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM FUNNEL CLOUD 16 ENE BURTON 42.99N 99.30W
08/09/2019 KEYA PAHA NE FIRE DEPT/RESCUE
FUNNEL CLOUD REPORTED BY THE BURKE FIRE DEPARTMENT ON THE
NEBRASKA/SOUTH DAKOTA STATE LINE.
&&
RKULIKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:23 PM CDT | Tornado Warning | LBF | Boyd, Holt, Keya Paha | 67 min |
| Aug 9, 7:52 PM CDT | Tornado Warning | LBF | Boyd, Keya Paha, Rock | 38 min |
| Aug 9, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 39 min |
| Aug 9, 8:50 PM CDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Aug 9, 8:59 PM CDT | Special Weather Statement | LBF | Rock | 46 min |
| Aug 9, 9:38 PM CDT | Special Weather Statement | LBF | Holt | 52 min |
| Aug 9, 9:48 PM CDT | Special Weather Statement | LBF | Holt | 42 min |
| Aug 9, 9:51 PM CDT | Special Weather Statement | LBF | Brown | 39 min |
| Aug 9, 9:59 PM CDT | Areal Flood Advisory | LBF | Boyd, Holt, Keya Paha | 3 hr |
| Aug 9, 10:22 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 68 min |
| Aug 9, 10:42 PM CDT | Special Weather Statement | LBF | Wheeler | 48 min |
| Aug 9, 11:05 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 55 min |
| Aug 9, 11:39 PM CDT | Special Weather Statement | LBF | Wheeler | 36 min |
| Aug 9, 11:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup, Rock | 58 min |
| Aug 10, 1:07 AM CDT | Special Weather Statement | LBF | Custer | 53 min |
| Aug 10, 3:00 PM CDT | Flash Flood Watch | LBF | Frontier, Hayes, Lincoln | 12 hr |
| Aug 10, 3:54 PM CDT | Special Weather Statement | LBF | Perkins | 51 min |
| Aug 10, 4:30 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 45 min |
| Aug 10, 5:12 PM CDT | Special Weather Statement | LBF | Perkins | 48 min |
| Aug 10, 5:41 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 49 min |
| Aug 10, 5:42 PM CDT | Special Weather Statement | LBF | Arthur | 48 min |
| Aug 10, 5:43 PM CDT | Special Weather Statement | LBF | Hayes | 47 min |
| Aug 10, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 44 min |
| Aug 10, 6:11 PM CDT | Tornado Warning | LBF | Chase, Hayes | 33 min |
| Aug 10, 6:24 PM CDT | Flash Flood Warning | LBF | Chase, Hayes | 9 hr |
| Aug 10, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.